Anonymous
Anonymous asked in HealthDiseases & ConditionsOther - Diseases · 1 decade ago

Facial numbness after using microcurrent electrical therapy: what caused this?

Lastnight, I used a microcurrent electrical therapy (MET) device that attached to the earlobes... for 30 minutes. It is powered by a 9 volt battery. (MET on the ear lobes allegedly helps with insomnia, depression and anxiety.) Today, I have very slight numbness on my nose, ears, chin and cheeks. What would cause this? Could it be nerve damage? I was using it for insomnia (not depression or anxiety.... I don't have any depression or anxiety issues. )

Update:

And if there is nerve damage, can this eventually go away on it's own?

Update 2:

In the brochure for the MET unit, it says side effects are rare, and short lived, such as headache or nausea. But it also says paradoxical reactions do occur, such as increased anxiety. I wonder if it's causing some sort of anxiety reaction. But I don't really feel anxious. I've read numbness is a sign of anxiety.

There is some numbness on my back, too. (I had used it on a painful area there... MET is used for pain, too).

3 Answers

Relevance
  • nobudE
    Lv 7
    1 decade ago
    Favorite Answer

    you sent an electrical current through the muscles and nerves of your face for a half hour. and yes you do have anxiety.

  • Anonymous
    4 years ago

    1

  • Lily
    Lv 7
    1 decade ago

    Yes, you could possibly have nerve damage.

Still have questions? Get your answers by asking now.